Friday, June 30, 2006

The Grand Experiment

Over the past couple weeks I have been weaning myself off the anti-depressant, Lexapro. It has caused an unmentionable side effect and my doctor thought it was a good time anyway to see how I'd do without it.

I have been on one anti-depressant or another since my early twenties, due to family history and/or a chemical imbalance. They have been a lifesaver.

Lexapro has been an especially good one because of it's anti-anxiety component, which helps with the OCD.

I took my last pill today, and it will take a couple weeks until it is completely out of my system.
I wonder what's going to happen.

Will everything be ok? Am I going to be normal?

or...

Will I start rotating more items in the house? Will I start lining things up again? Will I pull out more hair? Will the intrusive thoughts increase? Will my obsession with everything square take on a whole new meaning?

Only time will tell.


Pic from http://www.nataliedee.com

3 comments:

J. Marquis said...

I will be pulling for you, Lizzy. I've also been on antidepressants most of my adult life (currently Paxil). I know they help but sometimes I wonder what they might be doing to me in the long run.

Snave said...

Good luck, Lizzy!

I have to wonder what it would be like for me and my family if I went off my Zoloft. Also, I wonder about the long-term effects of using such medications. I keep having this dreadful thought that some of these meds will be proven to take years off peoples' lives, cause cancer, heart problems, etc. But that unbidden dreadful thought is probably due to the OCD... so maybe I need to increase my dose from 100 mg to 150. But that would entail a visit to the psychiatrist, and I am sure I can procrastinate on that for at least another year or two! Heh...

Lizzy said...

Thanks for the encouragement, guys. I have also worried about the long-tern effects. It's a big unknown.

If being off the med turns out to be a bad move, my doctor is going to put me on Zoloft, as well.